T O P I C R E V I E W
Member # 3
posted 01-02-2007 06:21 PM
For those looking into the different methods of birth control to find what's right for them, here's one of several threads where users can report their experiences with a given method so that other users can get a more personal idea of what using a given method is like when they're looking into what might work best for them.
If you have used or do use the patch, please report on it in the following format: Pros: List what you have experienced as the pros or benefits -- the good parts -- of using this method. Cons: List what you've experienced as the downsides or cons of using this method. Ease of use: Talk about how easy -- or not -- it's been for you and/or your partner to use, access and afford this method, how it's worked out in your relationships, etc. Effectiveness: Talk about how well this method has protected you from pregnancy, and if it ever has failed, note that, including any explanation of how or why, if you know or suspect how or why. Feel free to also add any extra notes, hints or tips!
Member # 32700
posted 02-17-2007 10:48 PM
I used to patch for a good seven or eight months, and it worked pretty well, I didn't experience any negatives at first. But then it started making me severely depressed, and I didn't get out of the slump until I was off of the patch for an entire month. The hormones take such an effect on certain people because they can be too strong. I wouldn't say that I'm against it, but if you're sensitive to medicines emotionally in any way, like maybe cough medicine makes you a little nutty, I would suggest using something else with a different formula.
Member # 22524
posted 02-20-2007 05:58 PM
My boobs got bigger, about a cup and a size. I didn't get depressed or lose sexual apetite (actually maybe it was because I felt more relaxed but I had more) or gain weight. My hair looked AMAZING and I did no tget pimples or rashes or headaches or pregnant. I was at first paranoid about being nauseous so the first days I took otc nausea medicine (yea I know its not good to take stuff "just in case") but after 2 days I just figured I was ok.
However... The first month was hell, I kept bleeding the ENTIRE MONTH, each time less, it was like my period never finished. The patches were expensive and one I dont know how it got stuck on my thong and pulled off. I had to replace them 3 times (in the year + I used them) because they got almost peeled off. sometimes the area around it goit a little red but it happened less with looser clothes. Finally the reason I stopped is because they were a bit too expensive for me and my boyfriend. Now I'm on the shot and not doing so well.
Member # 33015
posted 03-09-2007 02:10 PM
I was on the patch for well over a year and really liked it.
I had no bad side effects and found it SO much easier than The Pill. The Con to it.... don't want to wear black/dark underwear the first few days (if you put it on your butt) of wearing it or you will get a very dark ring around it. The edges tend to peel up a bit. And in the summer it would move and smear across my body. Leaving a sticky little trail... and then ofcourse not having sticky at the opposite side of the trail. Like I said.. I kept it on my but because I wear a lot of tank tops and in the summer am always in a bathing suit. So shoulder and are were out of the question. I did try putting it on my abdo. a few times and it ALWAYS got attached to my pants and got peeled off. Butt was the best option Sugar... I started the patch becuase I went off Depo. Go over to that thread and I'll tell you about my nightmare on the shot. [ 03-09-2007, 02:12 PM: Message edited by: medic_meg ]
Member # 27966
posted 11-09-2007 02:40 PM
(Jenny, please do not double post. Your question has been answered
here.) [ 11-09-2007, 02:45 PM: Message edited by: Leabug ]
Member # 35422
posted 02-25-2008 12:35 PM
I really enjoyed the patch because I didn't have to worry about taking a pill every day, but my skin is very sensitive to a lot of things and I would get burn-like rashes in the places where the patches used to be--they take months to fade. I'm on my off week now, and next week I'm starting on the nuvaring, so we'll see how that one goes.
Member # 95869
posted 06-07-2012 07:04 PM
ive been on the patch for almost a year and it hasnt made me feel any different or gain any weight or anything at that. and its made my periods really easy to deal with. they are really late and come like clockwork most of the time. plus ive only ever lost mine once. they usually stick to me like glue